Alert archive / Florida / Special Weather Statements in 2016

Special Weather Statement, NWS Melbourne, FL

March 29, 2016Okeechobee County, Florida

NWS Melbourne, FL issued this special weather statement at Mar 29, 2016, 4:17 PM EDT for Okeechobee County, Florida. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 29, 2016, 4:17 PM EDT (20:17 UTC)
Expired
Mar 29, 2016, 5:15 PM EDT
In force
58 min
Issued by
NWS Melbourne, FL

County Okeechobee County, FL

The radar

The Melbourne radar (KMLB), 94 km from the middle of the area, began a volume at 20:19 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cape Canaveral, FL (KXMR), launched 12:00Z, 8.3 hours before the alert went out and 136 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cape Canaveral, FL at 12:00Z on 2016-03-29Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1668 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cape Canaveral, FL at 12:00Z on 2016-03-29The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 37 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1668 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
713 m above ground
0-6 km bulk shear
42 kt
0-1 km storm-relative helicity
37 m²/s²
0-3 km storm-relative helicity
42 m²/s²
Significant tornado parameter
0.4
Supercell composite
2.7

Open this sounding in Storm Lab

The text

As transmitted.

067 
WWUS82 KMLB 292017
SPSMLB

SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT TUE MAR 29 2016
 
FLZ058-059-292115-
OKEECHOBEE FL-ST. LUCIE FL-
417 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE AND
CENTRAL AND EASTERN OKEECHOBEE COUNTIES UNTIL 515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS DEVELOPING OVER OKEECHOBEE COUNTY AS A RESULT OF
BOUNDARY COLLISIONS. ONE STORMS WAS NEAR FOUR SEASONS ESTATES...OR 
7 MILES NORTH OF OKEECHOBEE...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OKEECHOBEE...BASINGER...FOUR SEASONS ESTATES...COUNTRY HILLS ESTATES AND
BASSWOOD ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2722 8095 2722 8097 2723 8099 2725 8098
      2726 8100 2730 8100 2730 8103 2732 8103
      2734 8105 2735 8103 2737 8105 2745 8108
      2756 8060 2732 8047 2721 8094
TIME...MOT...LOC 2016Z 243DEG 9KT 2734 8079 

$$

KELLY

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Melbourne, FL wrote its last area forecast discussion before this special weather statement went out at Mar 29, 3:55 PM EDT, 22 minutes earlier.

Area forecast discussion, Mar 29, 3:55 PM EDT, 22 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MELBOURNE FL
355 PM EDT TUE MAR 29 2016

.DISCUSSION...

...CHANCE OF STRONG STORMS THIS AFTERNOON/EARLY EVENING MAINLY SOUTH
OF ORLANDO/CANAVERAL...

CURRENT-TONIGHT...AFTERNOON 16Z KXMR SOUNDING SHOWS VERY DRY
AIR/COOL TEMPERATURES ALOFT. 700/500MB TEMPS ARE +5.7C/-14.6C
RESPECTIVELY WITH A PWAT OF ONLY 1.04 INCHES. THE EAST COAST SEA
BREEZE HAS DEVELOPED AND IS PUSHING ACROSS OUR COASTAL COUNTIES THIS
AFTERNOON. NEXRAD 88D SHOWS SCT-NMRS SHRA/TSRA DEVELOPING ACROSS THE
CENTRAL PENINSULA AHEAD OF THE APPROACHING MESOSCALE CONVECTIVE
SYSTEM MOVING ONTO THE SW/WCNTRL FL COAST. LOCAL SHORT-TERM MODEL
RUNS CONTINUE TO SHOW INCREASING CONVECTION SPREADING ACROSS THE
CENTRAL/SOUTHERN PENINSULA THRU THIS AFTERNOON/EARLY EVENING. THE
LATEST DAY1 CONVECTIVE OUTLOOK FROM THE STORMS PREDICTION CENTER HAS
MOVED THE MARGINAL SEVERE STORM THREAT NORTH TOWARDS THE CAPE.

WILL CONTINUE LIKELY POPS INTO THIS EVENING NEAR I-4 CORRIDOR
SOUTHWARD WITH SCATTERED STRONG STORMS...ISOLATED SEVERE. LOWER
CHANCES OF CONVECTION NORTH OF HERE WITH LESS OF A SEVERE THREAT AS
WELL. CONCERNS FROM POTENTIAL STRONG/SEVERE STORMS ARE TORRENTIAL
DOWNPOURS...LARGE HAIL...DAMAGING STRAIT-LINE WINDS AND FREQUENT TO
EXCESSIVE CLOUD TO GROUND LIGHTNING. ACTIVITY WILL CONTINUE INTO MID
EVENING BUT ON A WEAKENING TREND...THOUGH SHOWERS MAY CONTINUE
OVERNIGHT ALONG THE TREASURE COAST. WILL MAKE PATCHY FOG MENTION
ACROSS THE INTERIOR AS WELL...BUT EVEN COASTAL COUNTIES MAY SEE SOME
LOW STATUS/PATCHY FOG LATE OVERNIGHT/EARLY WED MORNING. OVERNIGHT
LOWS GENERALLY IN THE 60S.

WED...PREVIOUS WEAK FRONTAL BOUNDARY SHOULD WASH OUT ACROSS THE
SOUTHERN PENINSULA. LOW-LEVEL ONSHORE FLOW DEVELOPS WITH WINDS
INCREASING TO 10-15 MPH OVER THE INTERIOR AND 15 MPH OR HIGHER ALONG
THE SPACE/TREASURE COASTS WITH HIGHER GUSTS POSSIBLE. TIGHT MOISTURE
GRADIENT WILL EXIST WITH NEAR 1 INCH PWAT VALUES NORTH OF THE CAPE
AND NEAR 1.60 INCHES ACROSS OKEECHOBEE/TREASURE COAST. COOLER
TEMPERATURES ALOFT WILL CONTINUE OVER THE AREA. MOS GUIDANCE
SUGGESTS FAIRLY HIGH POPS OVER THE TREASURE COAST/OKEECHOBEE COUNTY
AND WILL KEEP HIGHER CHANCES 40 TO 50 PERCENT HERE AND 20 TO 30
PERCENT NORTHWARD...BUT DO NOT HAVE A GOOD FEEL FOR THE HIGHER POPS
THE GUIDANCE IS SUGGESTING. WILL KEEP JUST AN ISOLATED THREAT FOR
THUNDERSTORMS SOUTH FROM ORLANDO. HIGHS WILL RANGE FROM THE U70S TO
L80S AREAWIDE.

WED NIGHT...DIURNAL PRECIP PROGGED TO END BEFORE SUNSET. ONSHORE
WIND COMPONENT WILL KEEP TEMPS AOA CLIMO...AND COULD PUSH A FEW LATE
NIGHT SHOWERS ONSHORE THE TREASURE COAST. MINS IN THE M60S...U60S
ALONG THE IMMEDIATE COAST.

THU-THU NIGHT ...SHORT WAVE TROUGH OVER THE HIGH PLAINS WILL AMPLIFY
ACROSS THE WRN GREAT LAKE/MID-UPR MS VLY THROUGH FRI MORNING. THIS
WILL SHUNT ERN CONUS RIDGE INTO THE WRN ATLC WITH INCREASING SRLY
FLOW OVER FL AHEAD OF THE NEXT COOL FRONT. SUFFICIENT MOISTURE WILL
EXIST FOR ISOLATED DIURNAL SHOWERS/TS NEAR THE COAST WITH HIGHER CHC
(30-40) INLAND. TEMPS CONTINUE WELL ABV AVG AS S/SWRLY FLOW THRU THE
H100-H70 LYR MAINTAINS A STRONG WARM AIR ADVECTION PATTERN. MAX
TEMPS 5-10F ABV CLIMO...L/M80S AREAWIDE WITH A FEW SPOTS IN THE
INTERIOR REACHING THE U80S. MIN TEMPS U60S/L70S...10-15F ABV CLIMO.

(MODIFIED PREV EXTENDED DISC)

FRI-SUN...GFS/ECMWF REMAIN IN FAIRLY GOOD AGREEMENT THRU 00Z SUN WRT
WITH THE PROGRESS OF THE FRONTAL BNDRY INTO FL...BEFORE DIVERGING
SIGNIFICANTLY SUN THROUGH MON NIGHT. RIDGE AXIS OVER THE ATLC WILL
CONTINUE EWD RETREAT INTO THE WEEKEND AS THE SHORT WAVE TROF WORKS
ITS WAY TOWARD THE ERN SEABOARD...DRAGGING A FRONTAL BNDRY INTO THE
FL PENINSULA. SWRLY H100-H70 WINDS FRI AS FRONTAL MOISTURE BEGINS TO
MODIFY THE DRY AIR ALOFT...PWATS INCREASING TO 1.50-1.75" BUT IN A
"TOP-DOWN" MANNER THAT WILL LEAVE THE H100-H70 ON THE DRY SIDE.
HOWEVER...EVEN THIS LINGERING DRY AIR WILL MODIFY AS THE FRONT SAGS
INTO THE CENTRAL PENINSULA...LEADING TO AN EXTENDED PD OF PRECIP/
ABOVE CLIMO POPS THROUGH THE WEEKEND.

PREVAILING WRLY WIND THRU SAT WILL KEEP TEMPS AOA CLIMO...MAXES
IN THE U70S/M80S...MINS TEMPS IN THE M/U60S FRI...COOLING INTO
THEU50S/L60S N OF I-4 SAT AS THE FRONT SAGS INTO THE REGION.
EXTENSIVE CLOUD COVER AND RAIN COOLED AIR SUN.

MON/TUE...12Z GFS/ECM NOW SHOW SIMILAR INTENSITY W/R/T NE CONUS/
CNDN MRTMS LOW...SO THAT APPEARS TO BE A NON-FACTOR IN TERMS OF THE
DISPARITY OF ADVERTISED SENSIBLE WX FOR EARLY NEXT WEEK. THE GFS
REMAINS STRONGER WITH A SEPARATE LOWER LAT SHORT WAVE TROUGH MOVING
ACROSS THE SRN CONUS...AS WELL AS THE SFC LOW CROSSING THE GOMEX/FL.
IT DID HOWEVER TREND WEAKER/MORE SHEARED OUT AT H50 AND WEAK/FARTHER
SOUTH WITH THE SFC WAVE. THE ECM SHOWED A TAD MORE AMPLITUDE TO THE
SRN STREAM TROUGH BUT STILL INDICATED NO SFC LOW/WAVE OF ANY SIG
CONSEQUENCE.  NOT SURPRISINGLY...WITH SUCH A HUGE DISPARITY...POPS
FOR MON/MON NIGHT RANGE FROM AROUND 50 PCT (MEX) DOWN TO ALMOST NIL
(ECM).

GIVEN THE MODEL TREND...AND THE PENCHANT FOR THE GFS TO OVERDO
SYSTEMS IN THE D5+ PERIOD THIS DRY SEASON...THIS AFTERNOON'S UPDATE
WILL LEAN A LITTLE MORE TWD THE LOWER ECM POPS...WITH JUST A SLGT
CHC FOR SHRA (20) INDICATED FOR MON/MON NIGHT. DRIER AND SLIGHTLY
COOLER AIR WILL EVENTUALLY TAKE HOLD BY TUE (IF NOT SOONER PER THE
ECM) WITH TEMPS CLOSER TO CLIMO.

&&

.AVIATION...ROUGH AFTERNOON/EVENING FROM NEAR KMCO SOUTHWARD AND
LESSER THREAT NORTH OF HERE FROM SHOWERS/STRONG STORMS. FREQUENT
LIGHTNING IN MANY STORMS WITH WIND THREAT. ACTIVITY SHOULD DIMINISH
INTO MID EVENING BUT THERE WILL STILL BE A SMALL THREAT FOR
CONVECTION AFTERWARD AT LEAST SOUTH FROM KMLB. ANOTHER POTENTIAL
ISSUE IS FOG POTENTIAL/LOW STRATUS LATE OVERNIGHT/EARLY WED MORNING
AS THERE WILL BE ABUNDANT MOISTURE NEAR THE SURFACE. UNCERTAINTY
EXISTS HERE IN TERMS OF EXACT TIMING/EXTENT. ONSHORE FLOW AREAWIDE
ON WED WITH SCHC POPS KMCO NORTHWARD AND CHC POPS SOUTHWARD FROM
HERE.

&&

.MARINE...THIS AFTN-TONIGHT...STRONG STORMS OVER THE MAINLAND THIS
AFTERNOON WITH THREAT FOR SOME OF THIS ACTIVITY TO MOVE OFF THE
COAST...ESPECIALLY SOUTH OF THE CAPE THRU THIS EVENING. CONTINUING
SHOWER/STORM THREAT OVER THE COASTAL WATERS OVERNIGHT...ESPECIALLY
SOUTHWARD. ONSHORE/VEERING WINDS TONIGHT INCREASING TO 15-17 KTS
LATE OVER THE OPEN ATLC. SEAS 2-3 FT NEAR SHORE AND 3-4 FT OFFSHORE
BUILDING TO 3-4 FT/3-5 FT RESPECTIVELY.

WED...POOR BOATING CONDITIONS OFFSHORE WITH E/ESE WINDS 15-18 KTS
OVER THE OPEN ATLC AND SEAS BUILDING 5-6 FT NORTH OF SEBASTIAN
INLET. GREATER THREAT OF SHOWERS/ISOLATED STORMS SOUTH OF THE CAPE.

THU...CAUTIONARY CONDITIONS EXPECTED AS THE RIDGE AXIS RETREATS
SEAWARD...ALLOWING A NEW FRONTAL TROF TO PRESS INTO THE DEEP
SOUTH/NE GOMEX. MODERATE TO FRESH SERLY BREEZE THRU THE DAY BCMG S
AFT SUNSET. SEAS SOMEWHAT FETCH PROTECTED DUE TO THE BAHAMA SHADOW
RESULTING FROM THE S/SE FLOW...STILL ANTICIPATE 4-5FT SEAS NEARSHORE
AND 5-6FT SEAS OFFSHORE. CHC TSRAS N OF SEBASTIAN INLET WITH SLGT
CHC TSRAS S OF THE INLET.

FRI...SHIFTING WINDS AS THE FRONTAL TROF PRESSES INTO THE NRN
PENINSULA. MODERATE TO FRESH SRLY BREEZE AT DAYBREAK...BCMG A GENTLE
TO MODERATE S/SW BREEZE BY LATE AFTN...THEN A LIGHT TO GENTLE S/SW
BREEZE OVERNIGHT. NEARSHORE SEAS 3-5FT THRU THE DAY SUBSIDING TO 3-
4FT OVERNIGHT...OFFSHORE SEAS 4-6FT THRU THE DAY SUBSIDING TO 3-5FT
OVERNIGHT. CHC SHRAS/SLGT CHC TSRAS MVG OFFSHORE.

SAT-SUN...FRONT WILL MAKE SLOW PROGRESS INTO THE CENTRAL PENINSULA
AS IT BEGINS TO WASH OUT. LIGHT TO GENTLE S/SW BREEZE THRU LATE
AFTN...BCMG A LIGHT TO GENTLE W/NW BREEZE N OF SEBASTIAN INLET BY
SUNSET. NRLY SURGE MAY OCCUR OVERNIGHT INTO SUN WITH WINDS BCMG A
GENTLE TO MODERATE NRLY BREEZE FROM VERO BEACH NWD. SEAS 2-3FT
NEARSHORE AND 3-4FT OFFSHORE.

&&

.PRELIMINARY POINT TEMPS/POPS...
DAB  63  80  68  84 /  20  20  10  30
MCO  65  82  67  87 /  30  20  10  40
MLB  70  79  70  83 /  40  20  10  20
VRB  68  79  70  83 /  50  30  20  20
LEE  62  84  67  87 /  20  20  10  40
SFB  65  83  68  87 /  30  20  10  40
ORL  66  82  68  87 /  30  20  10  40
FPR  68  78  70  83 /  50  40  20  20

&&

.MLB WATCHES/WARNINGS/ADVISORIES...
FL...NONE.
AM...NONE.
&&

SHORT TERM/AVIATION...SEDLOCK
LONG TERM/IMPACT WX...CRISTALDI
Hazardous weather outlook, Mar 29, 5:47 AM EDT, 10 hours 30 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MELBOURNE FL
547 AM EDT TUE MAR 29 2016

AMZ550-552-555-570-572-575-FLZ041-044>047-053-054-058-059-064-141-
144-147-292200-
FLAGLER BEACH TO VOLUSIA-BREVARD COUNTY LINE 0-20 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 0-20 NM-
SEBASTIAN INLET TO JUPITER INLET 0-20 NM-FLAGLER BEACH TO VOLUSIA-
BREVARD COUNTY LINE 20-60 NM-VOLUSIA-
BREVARD COUNTY LINE TO SEBASTIAN INLET 20-60 NM-
SEBASTIAN INLET TO JUPITER INLET 20-60 NM-INLAND VOLUSIA COUNTY-
NORTHERN LAKE COUNTY-ORANGE-SEMINOLE-SOUTHERN BREVARD COUNTY-
OSCEOLA-INDIAN RIVER-OKEECHOBEE-ST. LUCIE-MARTIN-
COASTAL VOLUSIA COUNTY-SOUTHERN LAKE COUNTY-
NORTHERN BREVARD COUNTY-
547 AM EDT TUE MAR 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR EAST CENTRAL FLORIDA.

.DAY ONE...TODAY AND TONIGHT.

.THUNDERSTORM IMPACT...
A WEAK FRONTAL BOUNDARY WILL SETTLE SLOWLY THROUGH CENTRAL FLORIDA
AND BRING SLIGHT LOW LEVEL DRYING. HOWEVER...A CONVECTIVE SYSTEM
OVER THE GULF OF MEXICO WILL MOVE QUICKLY EASTWARD AND CROSS THE
FLORIDA PENINSULA THIS AFTERNOON. THIS SYSTEM WILL BRING
WIDESPREAD CLOUDS AND SCATTERED TO NUMEROUS SHOWERS WITH ISOLATED
STORMS.  PRESENT INDICATIONS ARE THAT THE POTENTIAL FOR SEVERE
STORMS WILL BE OVER SOUTH FLORIDA...BUT A FEW STRONG STORMS WITH
FREQUENT LIGHTNING STRIKES ARE POSSIBLE AROUND OKEECHOBEE AND THE
TREASURE COAST.

.FLOOD IMPACT...
STRONGER AND SLOWER MOVING STORMS WILL BE CAPABLE OF DROPPING A
QUICK 2 OR 3 INCHES OF RAINFALL. THIS WOULD RESULT IN CONSIDERABLE
STANDING WATER ON ROADWAYS AND OTHER POORLY DRAINED AREAS. THE
GREATEST POTENTIAL FOR HEAVY RAINFALL SHOULD BE FROM OSCEOLA AND
BREVARD COUNTY TO OKEECHOBEE AND THE TREASURE COAST.

.MARINE THUNDERSTORM GUST IMPACT...
ISOLATED STRONG STORMS MOVING OFF THE MAINLAND INTO THE ATLANTIC
WILL BE CAPABLE OF PRODUCING WIND GUSTS AROUND 35 KNOTS...MAINLY
DURING THE LATE AFTERNOON AND EARLY EVENING. STORM MOTION IS
EXPECTED TO BE TO THE EAST AROUND 20 KNOTS.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
AFTER A SHORT BREAK FROM THUNDERSTORM CHANCES ON WEDNESDAY...
ISOLATED TO SCATTERED AFTERNOON LIGHTNING STORMS ARE EXPECTED
FROM LATE WEEK THROUGH THE WEEKEND. THE PRIMARY THREAT WILL BE
FREQUENT LIGHTNING STRIKES AND TORRENTIAL DOWNPOURS...BUT BOUNDARY
INTERACTIONS COULD PRODUCE A FEW SEVERE STORMS TOO.

ONSHORE WINDS WILL INCREASE WEDNESDAY...LEADING TO POOR BOATING
CONDITIONS THAT WILL CONTINUE INTO LATE WEEK AS WINDS VEER TO THE
SOUTHEAST AND SOUTH.

.SPOTTER INFORMATION STATEMENT...
SPOTTERS ARE REQUESTED TO MONITOR THE WEATHER AND SELF ACTIVATE
IF NEEDED.

LASCODY

In the hours before

Special weather statement, Mar 29, 2:47 PM EDT, 1 hour 30 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
247 PM EDT TUE MAR 29 2016

FLZ053-291945-
OSCEOLA FL-
247 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR CENTRAL OSCEOLA COUNTY UNTIL 345
PM EDT...

AT 246 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM 10
MILES SOUTH OF POINCIANA...OR 10 MILES NORTHWEST OF LAKE KISSIMMEE...
MOVING EAST NORTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
HARMONY.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2806 8146 2806 8144 2801 8138 2804 8136
      2807 8137 2807 8135 2808 8135 2809 8140
      2809 8146 2822 8117 2802 8101 2791 8131
      2794 8135 2794 8134 2795 8134 2798 8138
      2800 8139 2800 8142 2804 8146
TIME...MOT...LOC 1846Z 246DEG 14KT 2802 8141

KELLY
Special weather statement, Mar 29, 3:23 PM EDT, 54 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
323 PM EDT TUE MAR 29 2016

FLZ054-292015-
INDIAN RIVER FL-
323 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN INDIAN RIVER COUNTY UNTIL
415 PM EDT...

AT 322 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
BLUE CYPRESS LAKE...MOVING SOUTHEAST AT 15 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THIS STORM. OTHER STORMS WILL DEVELOP CLOSER TO STATE ROUTE 60 DUE
TO COLLISION WITH AN OUTFLOW BOUNDARY.

LOCATIONS IMPACTED INCLUDE...
FELLSMERE AND BLUE CYPRESS LAKE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2756 8047 2757 8072 2760 8078 2764 8078
      2764 8087 2777 8087 2782 8072 2782 8063
TIME...MOT...LOC 1922Z 327DEG 13KT 2774 8069

KELLY
Special weather statement, Mar 29, 3:27 PM EDT, 50 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
327 PM EDT TUE MAR 29 2016

FLZ053-292015-
OSCEOLA FL-
327 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN OSCEOLA COUNTY UNTIL
415 PM EDT...

AT 326 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
LAKE MARIAN...MOVING EAST AT 25 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
LAKE MARIAN...KENANSVILLE AND LAKE KISSIMMEE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2807 8093 2784 8087 2772 8117 2773 8117
      2774 8116 2775 8118 2776 8117 2778 8119
      2782 8121 2784 8123 2785 8127 2792 8130
TIME...MOT...LOC 1926Z 268DEG 23KT 2789 8112

KELLY
Special weather statement, Mar 29, 3:46 PM EDT, 31 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
346 PM EDT TUE MAR 29 2016

FLZ047-054-292030-
SOUTHERN BREVARD COUNTY FL-INDIAN RIVER FL-
346 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN INDIAN RIVER
COUNTY AND SOUTHEAST BREVARD COUNTY UNTIL 430 PM EDT...

AT 345 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
VERO LAKE ESTATES...OR NEAR FELLSMERE...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
SEBASTIAN...FELLSMERE...INDIAN RIVER SHORES...BAREFOOT BAY AND ROSELAND.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2764 8056 2783 8065 2794 8045 2775 8035
      2770 8033
TIME...MOT...LOC 1945Z 244DEG 10KT 2775 8055

KELLY
Special weather statement, Mar 29, 3:52 PM EDT, 25 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
352 PM EDT TUE MAR 29 2016

FLZ045-053-144-292030-
OSCEOLA FL-SOUTHERN LAKE COUNTY FL-ORANGE FL-
352 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHWESTERN ORANGE...
SOUTHERN LAKE AND NORTHWESTERN OSCEOLA COUNTIES UNTIL 430 PM EDT...

AT 352 PM EDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM OVER
CHAMPIONS GATE...OR 8 MILES SOUTHWEST OF CELEBRATION...MOVING
NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH THIS
STORM.

LOCATIONS IMPACTED INCLUDE...
KISSIMMEE...BAY LAKE...INTERCESSION CITY...CELEBRATION AND FOUR CORNERS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2846 8196 2846 8145 2820 8142 2819 8152
      2826 8156 2826 8166 2835 8166 2835 8179
      2836 8179 2836 8186 2835 8186 2835 8196
TIME...MOT...LOC 1952Z 244DEG 10KT 2825 8165

KELLY
Special weather statement, Mar 29, 4:17 PM EDT, 0 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MELBOURNE FL
417 PM EDT TUE MAR 29 2016

FLZ058-059-292115-
OKEECHOBEE FL-ST. LUCIE FL-
417 PM EDT TUE MAR 29 2016

...SIGNIFICANT WEATHER ADVISORY FOR WESTERN ST. LUCIE AND
CENTRAL AND EASTERN OKEECHOBEE COUNTIES UNTIL 515 PM EDT...

AT 416 PM EDT...DOPPLER RADAR WAS TRACKING SEVERAL STRONG
THUNDERSTORMS DEVELOPING OVER OKEECHOBEE COUNTY AS A RESULT OF
BOUNDARY COLLISIONS. ONE STORMS WAS NEAR FOUR SEASONS ESTATES...OR
7 MILES NORTH OF OKEECHOBEE...MOVING NORTHEAST AT 10 MPH.

DIME SIZE HAIL AND WIND GUSTS UP TO 50 MPH WILL BE POSSIBLE WITH
THESE STORMS.

LOCATIONS IMPACTED INCLUDE...
OKEECHOBEE...BASINGER...FOUR SEASONS ESTATES...COUNTRY HILLS ESTATES AND
BASSWOOD ESTATES.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

THE PRIMARY THREATS WILL BE CLOUD TO GROUND LIGHTNING AND STRONG WIND
GUSTS...WHICH CAN CAUSE UNSECURED OBJECTS TO BLOW AROUND...SNAP TREE
LIMBS...CAUSE POWER OUTAGES OR CAPSIZE SMALL BOATS. HEAVY RAINFALL
WILL TEMPORARILY REDUCE VISIBILITY. SEEK SHELTER INDOORS UNTIL THE
STORM PASSES.

BOATERS SHOULD BE AWARE THAT STRONG WIND GUSTS SOMETIMES OCCUR WELL
AWAY FROM THE HEAVY RAIN AND LIGHTNING ASSOCIATED WITH STORMS.

HEAVY RAINFALL IS ALSO OCCURRING WITH THIS STORM...WHICH WILL REDUCE
VISIBILITY AND MAY LEAD TO TEMPORARY FLOODING OF LOW LYING AND POOR
DRAINAGE AREAS. DO NOT DRIVE YOUR VEHICLE THROUGH FLOODED ROADWAYS.

FREQUENT CLOUD TO GROUND LIGHTNING IS OCCURRING WITH THIS STORM.
LIGHTNING CAN STRIKE SEVERAL MILES AWAY FROM A THUNDERSTORM. SEEK
SHELTER INSIDE A BUILDING OR VEHICLE. OPEN SHELTERS FOUND IN PARKS...
ON BEACHES OR GOLF COURSES OFFER NO PROTECTION FROM THE DANGERS OF
LIGHTNING.

&&

LAT...LON 2722 8095 2722 8097 2723 8099 2725 8098
      2726 8100 2730 8100 2730 8103 2732 8103
      2734 8105 2735 8103 2737 8105 2745 8108
      2756 8060 2732 8047 2721 8094
TIME...MOT...LOC 2016Z 243DEG 9KT 2734 8079

KELLY

The office that day

Everything else NWS Melbourne, FL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 29, 2:47 PM EDTSpecial Weather StatementMLBOsceola58 min
Mar 29, 3:07 PM EDTAreal Flood AdvisoryMLBMartin113 min
Mar 29, 3:23 PM EDTSpecial Weather StatementMLBIndian River52 min
Mar 29, 3:27 PM EDTSpecial Weather StatementMLBOsceola48 min
Mar 29, 3:38 PM EDTAreal Flood AdvisoryMLBOsceola2 hr
Mar 29, 3:42 PM EDTSevere Thunderstorm WarningMLBOsceola27 min
Mar 29, 3:46 PM EDTSpecial Weather StatementMLBIndian River44 min
Mar 29, 3:52 PM EDTSpecial Weather StatementMLBPolk38 min
Mar 29, 4:58 PM EDTAreal Flood AdvisoryMLBOkeechobee, Saint Lucie92 min
Mar 29, 5:27 PM EDTSpecial Weather StatementMLBMartin48 min

Nearby

Special Weather Statements in Florida, 2016Every special weather statement in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.